Oklahoma, 2014

Winter Storm in Oklahoma, February 2, 2014

February 2, 2014 · NWS TSA · 15 events in 15 counties and zones

A strong upper level disturbance moved into the Southern Plains from the southwest on February 2nd. Arctic air was already in place across eastern Oklahoma ahead of this system.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A strong upper level disturbance moved into the Southern Plains from the southwest on February 2nd. Arctic air was already in place across eastern Oklahoma ahead of this system. Precipitation developed during the morning hours and continued into the late afternoon and evening hours. Light freezing rain and sleet fell across portions of southeastern Oklahoma early in the event, otherwise the precipitation fell as snow across the area. Portions of southeastern Oklahoma received between one half and one and a half inches of sleet with up to two tenths of an inch of ice. Four to seven inches of snow occurred across much of east central and northeastern Oklahoma during this event. Roads were snow and ice covered, resulting in numerous automobile accidents.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 2, 3:55 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 2, 3:55 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 AM CST SUN FEB 2 2014

.DISCUSSION...
LATEST VAPOR IMAGERY SHOWS A WELL DEFINED WAVE CROSSING THE BIG
BEND REGION WITH PRECIPITATION HAVING EXPANDED RAPIDLY ACROSS WEST
TEXAS IN ITS ADVANCE. THE ELEVATED FRONTAL ZONE REMAINS POSITIONED
FROM SOUTH CENTRAL OK THROUGH NORTHWEST ARKANSAS...AND IT WILL
SHARPEN AS THE AFOREMENTIONED WAVE APPROACHES.
LASTLY...UNSEASONABLY HIGH MOISTURE IS POSITIONED FROM EAST TX
THROUGH ARKANSAS AS SAMPLED BY 00Z KSHV/KLZK RAOBS AND SATELLITE
ESTIMATES. THESE FEATURES WILL COMBINE TO YIELD WIDESPREAD
PRECIPITATION ACROSS THE AREA TODAY. PRECIP TYPE IS EXPECTED TO
INITIALLY TRANSITION FROM MOSTLY FREEZING RAIN ACROSS FAR SE
OK...TO PREDOMINATELY SNOW NORTH OF INTERSTATE 40. COLD AIR WILL
DEEPEN DURING THE DAY PRODUCING MORE SLEET AND SNOW TYPES.
REGARDING AMOUNTS...THE FAVORABLE DYNAMICS AND MOISTURE SUPPORT
POTENTIAL FOR LOCALLY HEAVY TOTALS...THOUGH THE MORE CONVECTIVE
NATURE OF THE ACTIVITY IS LIKELY TO YIELD ONE OR MORE NARROW HEAVY
SWATHS. THE MORE AVERAGED SNOW AMOUNTS REMAIN IN THE 3-5 INCH
RANGE...BUT WE REMAIN WELL AWARE THAT SOME LOCATIONS HAVE
POTENTIAL TO RECEIVE NOTICEABLY HIGHER TOTALS. THE FAST MOVING
WAVE WILL ALSO LIMIT THE EVENT TOTALS...WITH PRECIP ENDING BY
MID EVENING.

A BRIEF LULL ON MONDAY IS FOLLOWED BY THE NEXT STORM SYSTEM WHICH
WILL IMPACT THE REGION MONDAY NIGHT THROUGH TUESDAY. THIS SYSTEM
CONTINUES TO SHOW A UPPER LOW TRACK NEARLY OVERHEAD...WHICH WILL
ALLOW A STRONG DRY SLOT PUSH TO LIMIT FROZEN PRECIP AMOUNTS.
LOCATIONS NEARER THE OK/KS BORDER HAVE THE HIGHEST POTENTIAL FOR
APPRECIABLE SNOWFALL. THERE WILL ALSO BE POTENTIAL FOR A PERIOD OF
FREEZING RAIN ACROSS WESTERN ARKANSAS WITH THIS SYSTEM...THOUGH
LATEST DATA SUGGEST THE MORE SIGNIFICANT ICE POTENTIAL MAY BE A
BIT FURTHER EAST.

BEYOND THIS SYSTEM...THE REMAINDER OF THE WEEK LOOKS CLOUDY AND
COLD. A WEAK WAVE MAY PRODUCE A BRIEF SHOT OF LIGHT SNOW ON
THURSDAY...WITH HIGHER PRECIP CHANCES ARRIVING NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   26  13  35  27 /  70  10  10  50
FSM   33  20  33  30 / 100  30  10  40
MLC   30  14  32  29 / 100  10  10  50
BVO   26   9  37  25 /  20   0  10  50
FYV   28  11  33  27 /  90  20  10  30
BYV   26  13  33  26 /  90  20  10  30
MKO   28  13  32  28 /  90  10  10  40
MIO   25  11  35  26 /  30  10  10  40
F10   27  12  31  28 /  90  10  10  50
HHW   33  23  36  32 / 100  20  10  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...ICE STORM WARNING UNTIL 9 PM SUNDAY FOR OKZ049-OKZ053.

     WINTER STORM WARNING UNTIL 9 PM SUNDAY FOR OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

     WINTER WEATHER ADVISORY UNTIL 9 PM SUNDAY FOR OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064.

AR...WINTER STORM WARNING UNTIL 9 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

LONG TERM....07
Hazardous weather outlook, Feb 1, 4:44 PM CST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
444 PM CST SAT FEB 1 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
443 PM CST SAT FEB 1 2014

...ACTIVE WINTER WEATHER PATTERN THROUGH NEXT WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

	ADDITIONAL ACCUMULATIONS IN LATER PERIODS.

	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

DISCUSSION...
THE NEXT ROUND OF WINTRY WEATHER IS EXPECTED TO START LATE TONIGHT
AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA AND A COLD AIRMASS
SETTLES OVER THE AREA. THE PRECIPITATION WILL START AS A WINTRY
MIX OF SNOW...SLEET AND FREEZING RAIN LATE TONIGHT WITH LIGHT
ACCUMULATIONS EXPECTED BEFORE SUNRISE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
WEDNESDAY...DANGEROUS WIND CHILL POTENTIAL.
THURSDAY AND FRIDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND
CHILL POTENTIAL.

EXTENDED DISCUSSION...
THE WINTRY PRECIPITATION WILL CONTINUE ON SUNDAY AS THE UPPER LEVEL
DISTURBANCE CONTINUES ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THE PRECIPITATION WILL TRANSITION TO ALL SNOW NORTH OF A OKMULGEE
TO FAYETTEVILLE LINE. SNOW AND SLEET WILL BE MORE COMMON FURTHER
SOUTH WITH PRIMARILY FREEZING RAIN OCCURRING ACROSS EXTREME SOUTHEAST
OKLAHOMA. SNOW/SLEET ACCUMULATIONS WILL RANGE FROM AROUND 1 TO 4 INCHES
WITH ICE ACCUMULATIONS ONE-TENTH TO ONE-QUARTER INCH ACROSS EXTREME
SOUTHEAST OKLAHOMA. THE PRECIPITATION IS EXPECTED TO END LATE SUNDAY
AFTERNOON/EVENING AS THE UPPER LEVEL DISTURBANCE EXITS TO THE EAST.
WINTER WEATHER ADVISORIES AND WARNINGS /OKCWSWTSA/ HAVE BEEN POSTED
FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FROM LATE TONIGHT
INTO SUNDAY EVENING. TRAVEL WILL IMPACTED DURING THIS TIME. THERE IS
ALSO POTENTIAL FOR WIDESPREAD POWER OUTAGES ACROSS EXTREME SOUTHEAST
OKLAHOMA DUE TO THE SIGNIFICANT ICING.

ADDITIONAL...AND PERHAPS MORE WIDESPREAD WINTER WEATHER IMPACTS
ARE EXPECTED MONDAY NIGHT AND CONTINUING THROUGH TUESDAY NIGHT.
LOCALLY SIGNIFICANT SNOW/SLEET AND ICE ACCUMULATIONS REMAIN POSSIBLE
ACROSS EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS...WHICH
MAY RESULT IN HAZARDOUS TRAVEL AND POTENTIAL POWER INTERRUPTIONS.
UNCERTAINTY SURROUNDING PRECIPITATION TYPES AND AMOUNTS AT ANY ONE
LOCATION REMAINS HIGH AT THIS TIME...THEREFORE LATER FORECASTS WILL
BE REFINED AS THE EVENT DRAWS CLOSER.

COLD AIR REMAINS IN PLACE OVER THE REGION INTO THE SECOND HALF OF
NEXT WEEK WITH DANGEROUS WIND CHILL POTENTIAL FOR PARTS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. WINTRY PRECIPITATION CHANCES
INCREASE AGAIN THURSDAY NIGHT AND FRIDAY AS ANOTHER LOW PRESSURE
SYSTEM APPROACHES AND MOVES INTO THE REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS AND RESPONDERS SHOULD PREPARE FOR A PERIOD OF
ACTIVE WINTER WEATHER. CLOSELY MONITOR THE LATEST FORECASTS AND
DISCUSSIONS OVER THE NEXT SEVERAL DAYS. ADDITIONAL ADVISORIES AND
POSSIBLE WARNINGS MAY BE ISSUED FOR ONE OR MORE OF THE UPCOMING
DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter storm. Local standard time, as filed.

Winter Storm, Pushmataha

When
February 2, 5:00 AM CST to 6:00 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Winter Storm, Choctaw

When
February 2, 5:00 AM CST to 6:00 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Winter Storm, Okfuskee

When
February 2, 5:00 AM CST to 4:00 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Winter Storm, Okmulgee

When
February 2, 6:00 AM CST to 4:00 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Winter Storm, McIntosh

When
February 2, 6:30 AM CST to 4:00 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Winter Storm, Muskogee

When
February 2, 6:30 AM CST to 5:00 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Winter Storm, Le Flore

When
February 2, 6:30 AM CST to 6:00 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Winter Storm, Latimer

When
February 2, 6:30 AM CST to 6:00 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Winter Storm, Pittsburg

When
February 2, 7:00 AM CST to 6:00 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Winter Storm, Cherokee

When
February 2, 7:00 AM CST to 6:00 PM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Winter Storm, Adair

When
February 2, 7:00 AM CST to 6:00 PM CST
Where
Adair forecast zone
Reported by
Official NWS Observations
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Winter Storm, Haskell

When
February 2, 8:00 AM CST to 5:00 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Winter Storm, Wagoner

When
February 2, 8:00 AM CST to 4:00 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Winter Storm, Tulsa

When
February 2, 8:00 AM CST to 3:00 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Winter Storm, Sequoyah

When
February 2, 8:30 AM CST to 6:00 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486742, 486743, 486753, 486754, 486746, 486747, 486748, 486749, 486744, 486751, 486752, 486750, 486755, 486756, 486745.